# SDR 97ZZZX2052

- Difficulty date: April 22, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N82606
- Make and model: Piper PA-31P
- Aircraft serial: 31P7730011
- Engine: Lyc TIGO541E1A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: LW13561
- Condition: Cracked
- Location: Nr 3
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE MAINTENANCE, NR 1 AND NR 3 CYLINDERS WERE FOUND CRACKED IN THE INTAKE PORT AREA.  CRACKS WERE BETWEEN FIRST AND SECOND COOLING FINS FROM THE TOP AND PROGRESSED TO THE THINNER AREA OF THE PORT.  CRACKS NOTED BY A GREENISH TO BLACK STAIN LOOKING FROM THE BOTTOM OF THE ENGINE.  OF FOUR ENGINES OF THIS TYPE MAINTAINED BY THIS FACILITY, THESE ARE THE 4TH AND 5TH WITH SIMILAR CRACKS.  ALL CYLINDERS WERE OVERHAULED AND CHROMED.  TIMES WERE 80 HRS AND APPROX 900 HRS SINCE OVERHAUL.
